Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 8, 2018, 4:50 AM CDT for Dawson County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 4:50 AM CDT (09:50 UTC)
- Expired
- Aug 8, 2018, 5:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
590
WWUS83 KGID 080950
SPSGID
Special Weather Statement
National Weather Service Hastings NE
450 AM CDT WED AUG 8 2018
NEZ060-081015-
Dawson NE-
450 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON COUNTY UNTIL
515 AM CDT...
At 450 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lexington, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Overton and Sumner.
LAT...LON 4092 9981 4097 9943 4090 9942 4070 9943
4070 9942 4067 9942 4067 9950 4068 9954
4068 9959 4069 9962 4068 9964 4070 9971
4070 9982
TIME...MOT...LOC 0950Z 266DEG 21KT 4084 9970
$$
Billings WrightWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:24 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 8, 3:24 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Hastings NE 324 AM CDT Wed Aug 8 2018 .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Wed Aug 8 2018 Upper air and satellite data continue to show overall northwesterly flow in place across the region early this morning, set up between high pressure centered over the desert SW and broad troughing over the eastern third or so of the CONUS. A weak surface pattern remains in place, keep winds light and variable across the CWA. Have had isolated showers/storms develop through the overnight hours, aided by an approaching upper level shortwave disturbance and some lower level warm air advection. MUCAPE looks to be around 1500 j/kg in the area, though overall shear is on the weak side. Primary concern, mainly today/this evening, will be with precipitation chances. Models showing that there will be the potential for the development of isolated/scattered activity, as an upper level shortwave disturbance treks southeast across the region. With the coverage shown by models, they aren't all exactly showing it the same areas, so it's difficult to have much confidence that one area has better chances than another, and have slight chance PoPs CWA-wide in the forecast...which will also be aided this afternoon by peak heating. Kept some PoPs around into the early evening, though things should diminish in the wake of this disturbance and loss of peak heating. Thinking that strong storms will be possible, and though weak deeper layer shear should help keep the overall threat of severe weather lower, wouldn't be too shocked to see an isolated marginally severe storm. Otherwise, no notable changes made to winds/temperatures for today. Winds are expected to remain on the lighter side (~10 MPH) and generally westerly, with highs forecast to reach the mid-upper 80s. .LONG TERM...(Thursday through Tuesday) Issued at 322 AM CDT Wed Aug 8 2018 The forecast at the start of the long term period remains a dry one. Thursday morning, models are in good agreement showing a more amplified upper level pattern in place. Sharper north- northwesterly is expected across the region with the western CONUS ridging building further north into Canada, thanks to a stronger low pressure system off the west coast and broad troughing over the eastern CONUS, along with today's disturbance continuing its southward trek. The surface pattern continues to be on the weaker side, with light westerly winds expected. Not a lot changes through the daytime hours Thursday, with highs forecast to be just a touch above normal for this time of year, reaching around the 90 degree mark. As we get into the overnight hours Thursday night- early Friday morning, models are showing the potential for yet another shortwave disturbance to slide south through the region. Models don't totally agree with whether we get some scattered precipitation to develop along a weak sfc boundary, but the model blend did insert some slight chance PoPs and decided to keep them. Looking ahead to the end of this week and into the start of next week, overall, no significant changes were made to the forecast. Models continue to show the upper level ridge axis becoming tilted SW-NE this weekend as a stronger storm system moves into western Canada/Pac NW, eventually breaking down/retrograding west into early next week as that storm system slides east across Canada. The forecast Friday through Monday remains dry, though confidence in whether it stays that way wanes as we get into Sun-Mon. Models showing the potential for a low pressure system to develop over portions of the Srn Plains, question is if any of that precip can creep far enough north to affect our CWA. Storm chances return to the forecast Mon night-Tuesday with the upper level ridge looking to have been broken down. No big changes to forecast highs either, remaining generally in the mid-upper 80s. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday) Issued at 1210 AM CDT Wed Aug 8 2018 VFR conditions are currently forecast for this TAF period. Recent radar has shown a small cluster of storms around central portions of the CWA, so have a VCTS mention going for a couples at both sites. Kept the rest of the period dry, but confidence in that isn't the highest, as some models show the potential for scattered activity at various times through the day. Just not enough confidence in any impact at the terminal sites to insert a mention at this point. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...ADP LONG TERM...ADP AVIATION...ADP
Hazardous weather outlook, Aug 8, 4:01 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 401 AM CDT Wed Aug 8 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091215- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 401 AM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorm chances are in the forecast across the entire outlook area today and into early this evening. While some storms may be strong, with hail near the size of nickels and 50 MPH wind gusts possible, the overall threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances return to the forecast Thursday night, then again Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Aug 8, 4:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
450 AM CDT WED AUG 8 2018
NEZ060-081015-
Dawson NE-
450 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON COUNTY UNTIL
515 AM CDT...
At 450 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lexington, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Overton and Sumner.
LAT...LON 4092 9981 4097 9943 4090 9942 4070 9943
4070 9942 4067 9942 4067 9950 4068 9954
4068 9959 4069 9962 4068 9964 4070 9971
4070 9982
TIME...MOT...LOC 0950Z 266DEG 21KT 4084 9970
Billings WrightThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:04 AM CDT | Special Weather Statement | GID | Buffalo | 26 min |
| Aug 8, 5:15 AM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Aug 8, 5:41 AM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Aug 8, 6:06 AM CDT | Special Weather Statement | GID | Phelps | 24 min |
| Aug 8, 6:22 AM CDT | Special Weather Statement | GID | Phelps | 23 min |
| Aug 8, 6:41 AM CDT | Special Weather Statement | GID | Franklin | 49 min |
| Aug 8, 7:25 AM CDT | Special Weather Statement | GID | Franklin | 50 min |
| Aug 8, 4:36 PM CDT | Special Weather Statement | GID | Furnas | 24 min |
| Aug 8, 4:59 PM CDT | Special Weather Statement | GID | Furnas | 31 min |
| Aug 8, 6:10 PM CDT | Special Weather Statement | GID | Thayer | 35 min |
| Aug 8, 8:11 AM CDT | Special Weather Statement | GID | Smith | 49 min |
| Aug 8, 8:57 AM CDT | Special Weather Statement | GID | Smith | 48 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.